MAUDE Adverse Event Report: SYNTHES GMBH 2.8MM THREADED DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 2.8MM THREADED DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 312.648
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a procedure on (b)(6) 2024, the devices became stuck together when inserting the drill guide.Devices would not come apart.Staff used the other driver and drill guides to complete the case.No delay in case and no patient status/ outcome / consequences.Procedure completed successfully.This report is for one 2.8mm threaded drill guide for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: e1: initial reporter is j&j company representative h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the 2.8mm threaded drill guide (312.648) was assembly whit the sddrive(tm) screwdriver t15 (314.115).No other issue was found.Functional test was preformed.Several disassembly attempts were made.Disassembly was impossible.A dimensional inspection was not performed since it was not applicable to the complaint condition.The following recommendations, annotations and alternatives are mentioned in the proximal tibial proximal plate surgical technique guide insert 3.5 mm locking screws in shaft of plate: - attach the 2.8 mm threaded drill guide (312.648) to a locking hole in the plate shaft.Drill a hole using the 2.8 mm percutaneous drill bit (324.214).Note: -use of the drill guide is mandatory for screws to lock to the plate properly.-determine the appropriate screw length indicated on the calibrated drill bit.-remove the drill bit and drill guide.-insert the appropriate length locking screw into the bone with power, using the 1.5 nm torque limiting attachment (tla) (511.770 or 511.773) and stardrive or hexagonal screwdriver shaft (314.116 or 314.030).Note: -always use the tla (torque limiting attachment) when using power.-repeat as necessary to insert additional locking screws.-examine the limb clinically and radiographically.It is important that the tibial plateau is in proper orientation to the tibial shaft.Alternative use the stardrive or hexagonal screwdriver (314.115 or 314.070) to manually insert the appropriate locking screw.Carefully tighten the locking screw, as excessive force is not necessary to produce screw-to-plate locking.The overall complaint was confirmed as the observed condition of the 2.8mm threaded drill guide would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to user, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part: 312.648, lot no:3l58603, release to warehouse date: 01 apr, 2019, manufacturing site: werk hagendorf.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM THREADED DRILL GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf CO
SZ  
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20168325
Report Number8030965-2024-10927
Device Sequence Number8031824
Product Code FZX
UDI-Device Identifier10886982187840
UDI-Public(01)10886982187840(11)190410(17)390404(10)3L58603
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number312.648
Device Lot Number3L58603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown